MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE
Model Number 357.366
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a hip surgery, the mechanism of the aiming arm for trochanteric fixation nail came popping out during a procedure involving a femoral nail.The compression nut was not staying engaged with the aiming arm as the sleeve was advanced to the femur.There was nothing wrong with the nail.The buttress nut just kept disengaging there was no surgical delay.Procedure outcome was successful.There was no patient consequence.Concomitant device reported: unknown femoral nail (part # unknown, lot # unknown, quantity # 1).This complaint involves one (1) devices.This report is 1 of 1 for (b)(4).
 
Event or Problem Description
Additional concomitant device: guide sleeve (part/lot unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10: additional narrative: h3, h4, h6: part 357.366, lot 8893466: manufacturing site: hägendorf.Release to warehouse date: june 27, 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: visual inspection of the returned device performed identified minor superficial surface wear but no damage that would inhibit functionality was observed.The locking slide plate translated as intended.Further functional testing relevant to this complaint was not possible because the blade guide sleeve was not returned.Dimensional inspection indicated the relevant dimensions were within specification.The relevant drawings were reviewed during the investigation; no product design issues or discrepancies were observed during this investigation.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection of the returned device, device history record (dhr) review of the part with given lot number, document/ specification review were performed.A definitive root cause for the reported condition could not be determined based on the provided information.This complaint was not able to be confirmed or replicated and no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8524365
Report Number2939274-2019-57530
Device Sequence Number14143002
Product Code FZX
UDI-Device Identifier10886982196019
UDI-Public(01)10886982196019
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.366
Device Catalogue Number357.366
Device Lot Number8893466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer05/07/2019
05/15/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/14/2019
05/22/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDES/SLEEVES/AIMING: SLEEVE; UNK - NAILS: FEMORAL